MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CROCKODILE GRASPER

INTUITIVE SURGICAL, INC SINGLE-SITE; CROCKODILE GRASPER
Model Number 478059-04
Medical Device Problem Codes Difficult to Remove (1528); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the cadiere instrument involved with this complaint to perform failure analysis; however, the evaluation is not yet complete.
 
Event or Problem Description
It was reported that during a da vinci-assisted general surgical procedure, the cadiere forceps instrument shaft was not about to pull out from the trocar because the cadiere forceps shaft was not smooth.A backup same dv instrument was used for the procedure.The procedure was converted to laparoscopic surgery with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the nurse stated that the instrument was lifting the liver at that time and the surgeon could not control the movement of the instrument due to the peeled shaft, so dv robot system was undocked and converted to laparoscopic surgery.The conversion did not result in increasing port size incision or adding additional ports.The issue did occur with the surgeon¿s head inside the surgeon console¿s high resolution stereo viewer.The issue occurred while the surgeon was attempting to manipulate instruments from the surgeon console.The failure did not relate to an inability to move the instrument at all.The movements of the surgeon scale were not appropriate for the instrument.The instrument did not move in the intended direction.The timing of instrument movement was not appropriate.There was no shakiness and/or friction experienced/observed.There was no instrument-to-instrument or system arm-to-arm interference.The issue was not persistent.The action taken was to undock the robot and convert it to laparoscopic surgery.The drape is not available for return.There was no patient was no injury.The device was inspected prior to use.There was no damage was observed.It was unknown at approximately what time the issue occur.The patient tolerated the change with no injury.
 
Additional Manufacturer Narrative
The cadiere forceps instrument was analyzed, and the complaint was confirmed.The main tube insulation (outer surface) was damaged which appeared to be peeling.The damaged surface measured approximately 0.1175" x 0.1615".This prevents the instrument from pulling out of the trocar.Components adjacent to this main tube did not show damage.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
CROCKODILE GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20662160
Report Number2955842-2024-21704
Device Sequence Number18268413
Product Code NAY
UDI-Device Identifier00886874113608
UDI-Public(01)00886874113608(10)N10211018
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478059-04
Device Catalogue Number478059
Device Lot NumberN10211018 0006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown